Reactions to Neozem or Anoheal (Diltiazem)

Reactions to Neozem or Anoheal (Diltiazem)

Please come in! Start your own personal thread, tell us a bit about yourself...and your fissure, of course. Welcome!

Return to New to the forum? Introduce yourself here




Reactions to Neozem or Anoheal (Diltiazem)

Postby LemonMan » 18 Mar 2016, 08:38

Hi Campers.

Just wondering if anyone else out there has had a bad experience with Neozem?

My consultant prescribed me with Diltiazem (the active ingredient in Neozem and Anoheal) after diagnosing an anal fissure. Initially this was in the form of Anoheal, and after a couple of week all pain I'd experience stopped - so I stopped using the cream thinking I was fixed.

After a couple of months the pain came back. I revisited my consultant and he prescribed the same thing, however this time the pharmacist gave me Neozem. The experience this time was completely different. Within a couple of weeks I had developed a significant rash with blisters similar looking to herpes! it got to the point I simply couldn't use the cream any more due to the discomfort.

I then scoured the Internet to see if I could find anyone else with a similar problem. One person said they had developed a fungal infection, so I stopped using the cream and tried Canesten for a few days and the rash quickly resolved. I was still left with the fissure pain though.

For now I am trying both Canesten and Neozem and so far no nasty rash, but must admit I'm not getting much better. I am getting a mild burning sensation though. Is this normal? Any advice would be greatly received. I'm trying to get to see my consultant for advice meanwhile.

Thanks, LemonMan
Aug 14: Anal Abscess diagnosed
Dec 15: Anterior Anal Fissure diagnosed
Jan 16: Anoheal - Thought was healed end of Jan
Apr 16: Anoheal - Thought was healed end of May
Sep 16: Fissure back. Started Anoheal again
May 17: Botox and banding - fingers crossed
User avatar
LemonMan
VIP
 
Posts: 162
Topics: 4
Joined: 18 Mar 2016, 06:52
Has thanked: 10 times
Been thanked: 17 times
Gender: Male

Re: Reactions to Neozem or Anoheal (Diltiazem)

Postby Savaici » 20 Mar 2016, 06:38

Quite a common response to Diltiazem. You might ask your doctor to switch you to Nifedipine (mine did) and see if it improves the situation!
User avatar
Savaici
Administrator
 
Posts: 3822
Topics: 221
Joined: 03 Feb 2011, 17:00
Has thanked: 170 times
Been thanked: 256 times
Gender: Female

Re: Reactions to Neozem or Anoheal (Diltiazem)

Postby Manitourose » 20 Mar 2016, 08:24

I agree reactions are common to one or the other so definitely worth asking for a different one. Most doctors are pretty good about switching it and then just direct the pharmacy or chemist to follow the directions. In my case, I have a mild allergy to nifedipine (which came in ointment) and was better with diltiazem (which came in a cream form).
User avatar
Manitourose
Moderator
 
Posts: 206
Topics: 14
Joined: 15 Jun 2014, 15:38
Location: NY, USA
Has thanked: 26 times
Been thanked: 30 times
Gender: Female

Re: Reactions to Neozem or Anoheal (Diltiazem)

Postby Savaici » 20 Mar 2016, 08:35

I received both in cream form, so that wasn't the problem for me. Simply a reaction to the use of the preparation. I had no vaseline or lidocaine in mine (I forget what the actual substance was in it - somewhere in my posts on here).

Good luck, LemonMan.
User avatar
Savaici
Administrator
 
Posts: 3822
Topics: 221
Joined: 03 Feb 2011, 17:00
Has thanked: 170 times
Been thanked: 256 times
Gender: Female

Re: Reactions to Neozem or Anoheal (Diltiazem)

Postby LemonMan » 07 Apr 2016, 19:39

Just a quick update here. I eventually gave up with Neozem and switched to Anoheal.

I've been using Anoheal for about three days and no problems so far. I had previously reacted to Neozem almost immediately with an incredible burning rash! My GP said he couldn't even find Neozem in his database, so God only knows why the pharmacist gave it to me. I suspect it may even have been withdrawn as there is next to no information about it on the Internet.

My GP specifically put Anoheal on the next prescription to avoid this happening again. I have the feeling I was reacting to something in the cream rather than Diltiazem specifically - but who knows? My fear now is my fissure has been chronic for too long now for Diltazem to be effective. Hope not! Time will no doubt tell.

Cheers, LemonMan
Last edited by LemonMan on 07 Apr 2016, 19:59, edited 1 time in total.
Aug 14: Anal Abscess diagnosed
Dec 15: Anterior Anal Fissure diagnosed
Jan 16: Anoheal - Thought was healed end of Jan
Apr 16: Anoheal - Thought was healed end of May
Sep 16: Fissure back. Started Anoheal again
May 17: Botox and banding - fingers crossed
User avatar
LemonMan
VIP
 
Posts: 162
Topics: 4
Joined: 18 Mar 2016, 06:52
Has thanked: 10 times
Been thanked: 17 times
Gender: Male

Re: Reactions to Neozem or Anoheal (Diltiazem)

Postby myrear » 07 Apr 2016, 19:58

Nitroglycerine cream was what I was given for a fissure. It worked, took a little while. After applying it gave me a headache every time for a while but that was a small price I think for getting rid of the fissure.
myrear
Fibre Addict
 
Posts: 12
Topics: 1
Joined: 06 Apr 2016, 21:19
Has thanked: 0 time
Been thanked: 0 time
Gender: None specified


  • Similar Topics
    Replies
    Views
    Last post

Return to New to the forum? Introduce yourself here



Who is online

Users browsing this forum: No registered users and 0 guests